Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 22, 2006, 11:42 PM CDT for Kemper County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 11:42 PM CDT (04:42 UTC)
- Expired
- Jul 23, 2006, 1:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 131 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 230444 FFWJAN MSC069-230645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1142 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 145 AM CDT * AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOOBA AND RURAL PORTIONS OF NORTHERN KEMPER COUNTY. THE CURRENT THUNDERSTORMS OVER THE AREA ARE PRODUCING NEARLY 2 INCHES OF RAIN PER HOUR. THIS CLUSTER OF STORMS IS EXPECTED TO REMAIN OVER THE NORTHERN PORTION OF THE COUNTY FOR ANOTHER HOUR OR SO AND ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3264 8891 3266 8839 3292 8835 3293 8890 $$ CME
2 follow-up statements
000 WGUS74 KJAN 230536 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1233 AM CDT SUN JUL 23 2006 MSC069-230645- KEMPER MS- 1233 AM CDT SUN JUL 23 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR KEMPER COUNTY... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA...MAINLY THE NORTHERN PORTION OF KEMPER COUNTY. LOCATIONS IN THE WARNING INCLUDE AREAS NEAR PRESTON...LYNVILLE AND KELLIS STORE. RAINFALL OVER THE PAST 2 HOURS RANGES BETWEEN 1 AND 3 INCHES ACROSS PORTIONS OF NORTHERN KEMPER COUNTY. MORE RAIN AND STORMS AREA EXPECTED ACROSS THE COUNTY THROUGH 130 AM AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3264 8891 3266 8839 3292 8835 3293 8890 $$ CME
000 WGUS74 KJAN 230621 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 119 AM CDT SUN JUL 23 2006 MSC069-230629- KEMPER MS- 119 AM CDT SUN JUL 23 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KEMPER COUNTY... THE CLUSTER OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE DECREASED AND BEGUN MOVING OUT OF THE AREA WITH ONLY LIGHT RAIN EXPECTED THROUGH 2 AM. THE THREAT OF FLASH FLOODING HAS DECREASED TO A POINT WHERE THE WARNING HAS BEEN CANCELLED. LAT...LON 3264 8891 3266 8839 3292 8835 3293 8890 $$ CME
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:00 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 22, 9:00 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 900 PM CDT SAT JUL 22 2006 .DISCUSSION...THE COLD FRONT IS THROUGH GREENVILLE AND GREENWOOD BUT NOT THROUGH COLUMBUS YET. LATEST SURFACE ANALYSIS HAS THE COLD FRONT VERY NEAR A LINE FROM BASTROP LOUISIANA TO WINONA TO JUST NORTH OF COLUMBUS MISSISSIPPI. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND SOUTH OF THE FRONT. SATELLITE IMAGERY SHOWS WARMING TOPS AND WITH THE LOSS OF DAYTIME HEATING MOST OF THE ACTIVITY WILL CONTINUE TO DECREASE DURING THE NEXT SEVERAL HOURS. THE COLD FRONT HAS BEEN SLOW TO ADVANCE DURING THE LAST SEVERAL HOURS AND MAY BE STALLING. WL UPDATE ZONES TO INCLUDE SLIGHT CHANCE POPS REMAINDER OF NIGHT ALONG THE I-20 CORRIDOR. DRIER AIR HAS MOVED INTO GREENVILLE AND GREENWOOD WITH SFC DEW PTS INTO THE MID 60S BUT MUCH OF THE CWA REMAINS IN THE SOUP AND FOG/STRATUS FORMATION AFTER MIDNIGHT IS BECOMING A CONCERN. RAIN COOLED GROUND HAS PLAYED HAVOC WITH THE TEMPERATURE CURVE IN THE GRIDS THIS EVENING. SITES SOUTH OF THE COLD FRONT ARE CURRENTLY RUNNING 8-10 DEGREES COOLER THAN THOSE SITES NORTH OF THE FRONT. ASSUMING THE FRONT ADVANCES A LITTLE FARTHER SOUTH TONIGHT...MORNING LOWS LOOK ON TRACK. UPDATED GRIDS ARE POSTED...UPDATED ZONES WILL BE OUT SHORTLY. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ALONG AND SOUTH OF I-20 THROUGH 7Z. IFR TO LIFR CONDITIONS DUE TO CEILING AND VISIBILITY RESTRICTIONS MAY DEVELOP BY 11Z OVER THE SAME AREA AS THE APPROACHING COLD FRONT MAY STALL JUST NORTH OF THE AREA. VFR CONDITIONS ARE STILL EXPECTED FOR MOST AREAS SUNDAY WITH THE EXCEPTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND SOUTH OF HIGHWAY 84 SUNDAY AFTERNOON. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Jul 22, 10:07 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1007 PM CDT SAT JUL 22 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240307- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1007 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 22, 7:30 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLOOD VICKSBURG 32.33N 90.87W
07/22/2006 WARREN MS PUBLIC
PUBLIC REPORTED WATER COVERING MADISON AND MONROE STREETS
IN DOWNTOWN VICKSBURG.
&&
MMENearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.